Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hyland's Homeopathic - Calms Forte
May 13, 2010

I presently take Atripla 600mg and have been doing so for over a year now. Two problems one is the sleep issues that is associated with the drug. The other is the gut issue that seems to be associated with Atripla. Regarding the sleep issue I have resorted to taking melatonin 3 mg with the Atripla which seems to help. However if I wake in the evening I am up for the count. (btw I consulted with my Docter before starting adding the Melatonin and he gave me his okay.) A friend had suggested something called "Hyland's Homeopathic - Calms Forte" which you can order on the following website ~ http://www.vitacost.com/Hylands-Calms-Forte-100-Tablets which I am rather leery about drug interactions and snake oil salesmen. My question is this: Is the melatonin & Atripla combo okay? And do you have any information regarding this new sleep aide that is offered on the internet. Just so you know my health and numbers are very high and the sleep issue and excessive weight gain in the midline area are the only issues I am having at this time. Any comments would be appreciated.

Response from Mr. Vergel

There are no interactions between Melatonin and HIV medications. Some people get a restful sleep with Melatonin while some others feel really tired in the morning if they use it. Some people use Benadryl and others sleep aids like Ambien, Lunesta, etc.

I am not convinced homeopathic products using micrograms of ingredients really work.

Try to avoid any caffeine after 5 pm and unwind an hour before bed time reading a book (watching TV or being in front of a computer screen can negatively delay the time you fall asleep)

The important thing is to get to the root cause of your sleep difficulties. Since you have been on Atripla and seem to still have sleep problems, you may want to talk to your physician about switching you to combos like Isentress plus Truvada or boosted Reyataz plus Truvada since these combinations have not shown any sleep related side effects.

Nelson



Previous
want to more about durgs
Next
Viral Load Still Detectable

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement